Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
182 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes infection of the skin in a diabetic at the age of 78?

my father aged 78 years has got some skin infection. doctor has called it bullous phemphegoid and started giving steroid- 'DAXONA' injection 1 cc- thirce a dasy. My father is a diabetic patient and hence insulin dose of 32 units before morning breakfast and 10 units before evening meal is given. Even after 6 days of daxona inj., he is not comfortable? what to do?
Mon, 29 Sep 2014
Report Abuse
General & Family Physician 's  Response
Thank you for your question. Bullous pemphigoid is an inflammatory condition of the skin and underlying tissues and has many causes. Its treatment is by the identification of the cause if there exists any and the elimination of this cause and also the administration of steroids. However this poses a problem in your Dad who is diabetic as steroids tend to increase blood glucose too. I would advise you consult a dermatologist and a diabetologist so his condition is properly diagnosed and treatment is adjusted accordingly. Have a great time
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Insulin


What causes infection of the skin in a diabetic at the age of 78?

Thank you for your question. Bullous pemphigoid is an inflammatory condition of the skin and underlying tissues and has many causes. Its treatment is by the identification of the cause if there exists any and the elimination of this cause and also the administration of steroids. However this poses a problem in your Dad who is diabetic as steroids tend to increase blood glucose too. I would advise you consult a dermatologist and a diabetologist so his condition is properly diagnosed and treatment is adjusted accordingly. Have a great time